Alert archive / California / Special Weather Statements in 2012
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Mar 31, 2012, 4:41 PM PDT for Humboldt County, California. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2012, 4:41 PM PDT (23:41 UTC)
- Expired
- Mar 31, 2012, 5:15 PM PDT
- In force
- 34 min
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 42 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 608 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
090
WWUS86 KEKA 312341
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
441 PM PDT SAT MAR 31 2012
CAZ001-003-010015-
HUMBOLDT CA-
441 PM PDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 515 PM PDT
AT 437 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
ARCATA TO 8 MILES NORTHEAST OF PETROLIA...AND MOVING NORTHEAST AT 40
MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS....ALONG WITH
HEAVY RAIN AND DANGEROUS LIGHTNING.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4089 12397 4115 12369 4107 12369 4050 12383
4040 12396 4028 12424
TIME...MOT...LOC 2341Z 221DEG 37KT 4088 12393 4041 12413
$$
BFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 3:19 PM PDT, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 31, 3:19 PM PDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 319 PM PDT SAT MAR 31 2012 .SYNOPSIS...ONE FINAL FRONT WILL SWEEP THROUGH NW CALIFORNIA THIS EVENING WITH A CONTINUED CHANCE FOR RAIN...SNOW...AND THUNDERSTORMS. HIGH PRESSURE WILL TAKE HOLD LATER TONIGHT BRINGING MAINLY DRY WEATHER THROUGH AT LEAST MONDAY. && .DISCUSSION...988 MB LOW APPROX 200 MI DUE WEST OF CRESCENT CITY WILL CONTINUE TO FILL AS IT SHIFTS EAST. THE ASSOCIATED COLD FRONT SWUNG THROUGH ABOUT 7 AM THIS MORNING...DROPPING SNOW LEVELS AS LOW AS 2500 FT. THE AIR HAS SINCE WARMED A LITTLE...WITH SNOW LEVELS CLOSER TO 3500 FT. BESIDES THE ISSUE OF SNOW...SEVERAL CONVECTIVE BANDS AROUND THE LOW WILL BE APPROACHING THE COAST YET THIS AFTN/EVE. LIGHTNING HAS BEEN OBSERVED WITH QUITE A FEW CELLS OFFSHORE ALREADY TODAY...AND SEE NO REASON THAT FUTURE STORMS WOULD HAVE ANY TROUBLE PRODUCING A LITTLE LIGHTNING...ESPECIALLY AS THE COLD CORE LOW APPROACHES THE COAST. THE SAME INGREDIENTS THAT MAY SPAWN THUNDER WILL BE CAPABLE OF PRODUCING SMALL HAIL. WINDS WILL REMAIN GUSTY ALONG THE IMMEDIATE COAST...ESPECIALLY IN DEL NORTE COUNTY WHERE WINDS HAVE BEEN APPROACHING 50 MPH. WE WILL LEAVE ALL CURRENT HEADLINES IN PLACE..BUT TWEAK WITH THE WINTER WX ADVISORY TO BETTER CAPTURE SNOW LEVELS BASED ON CURRENT OBS AND TRENDS. WEAK HIGH PRESSURE BUILDS IN LATER TONIGHT BEHIND THE DEPARTING LOW. THE HIGH HOLDS TOUGH INTO MON MORNING. DESPITE HIGH PRESSURE OVERHEAD...PLENTY OF UPPER LEVEL MOISTURE WILL BE STREAMING BY LEADING TO VARIABLE CLOUDINESS. THE NEXT TROUGH DROPS OUT OF THE GULF OF ALASKA ON MON...WITH THE FRONT TAKING ITS TIME SAGGING SOUTH. MODELS ARE IN GOOD AGREEMENT IN KEEPING RAIN OUT OF NW CA UNTIL TUE MORNING...THEN THE BAND OF PRECIPITATION WILL BE FAIRLY SWIFT IN MOVING THROUGH. QPF TOTALS FROM THIS FRONT WILL BE MINISCULE IN COMPARISON TO OUR PAST SYSTEM (GENERALLY AN INCH OR LESS). THE TROUGH FINALLY DROPS INTO THE PACNW WED-THU USHERING IN COLDER AIR WITH SCATTERED SHOWERS. JCA && .MARINE...MINOR CHANGES WERE MADE TO THE FORECAST. A STRONG LINE OF STORMS IS CROSSING THE WATERS AT THIS TYPING. SOUTH WINDS AHEAD OF THE LINE WILL CHANGE TO THE NORTHWEST BEHIND THE LINE. GALE CONDITIONS ARE EXPECTED TO CONTINUE ACROSS MOST OF THE WATERS THIS EVENING, THEN BEGIN TO EASE EARLY SUNDAY MORNING AS THE MAIN STORM SYSTEM MOVES INLAND. THE GALE WARNINGS ARE ON TRACK, SO LEFT THEM UNCHANGED. THE SWAN AND ENP STILL HAVE SWELL AT OR ABOVE 20 FEET TONIGHT, WHICH IS STILL TOO HIGH. BASED ON SWELL DECAY FROM BUOY 6 HAVE KEPT WITH THE RUNNING FORECAST OF GOING A FEW FEET BELOW THEM. HAVE THE SWELL PEAKING AROUND 18 FEET LATE TONIGHT, SO ISSUED A HAZARDOUS SEAS WARNING FOR THE SOUTHERN WATERS FOR LATE TONIGHT WHERE THE WAVES WILL BE THE HIGHEST. WAVES WILL REMAIN ELEVATED THROUGH THE WEEKEND DUE TO A LARGE WEST SWELL. && .AVIATION...REGIONAL AIRPORTS WILL CONTINUE TO EXPERIENCE BANDS SHOWERS THROUGH THE EVENING...SOME HEAVY WITH SMALL HAIL. ACV WILL PROBABLY EXPERIENCE THUNDER AND LIGHTNING AT LEAST THROUGH EARLY EVENING. WINDS WILL ALSO REMAIN BREEZY TO GUSTY THROUGH EVENING. RAIN SHOULD TAPER AROUND MIDNIGHT.WINDS WILL ALSO DIMINISH AND CEILINGS SHOULD BECOME CONSISTENTLY VFR. TA && .EKA WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON CAZ001. WINTER WEATHER ADVISORY UNTIL 11 PM PDT THIS EVENING ABOVE 3500 FT CAZ003-004. GALE WARNING UNTIL 11 PM PDT THIS EVENING PZZ450-470-475. SMALL CRAFT ADVISORY UNTIL 10 PM PDT SUNDAY PZZ455. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Mar 31, 2:49 PM PDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 249 PM PDT SAT MAR 31 2012 CAZ001-012200- REDWOOD COAST- 249 PM PDT SAT MAR 31 2012 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. SHOWERS WILL BE CAPABLE OF PRODUCING SMALL HAIL THIS AFTERNOON AND EVENING. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-004-012200- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 249 PM PDT SAT MAR 31 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT ABOVE 3500 FT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. SHOWERS WILL BE CAPABLE OF PRODUCING SMALL HAIL THIS AFTERNOON AND EVENING. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ002-076-012200- MENDOCINO COAST-MENDOCINO INTERIOR- 249 PM PDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS WILL BE CAPABLE OF PRODUCING SMALL HAIL THIS AFTERNOON AND EVENING. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
In the hours before
Local storm report, Mar 31, 4:19 PM PDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
419 PM PDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 3 N WESTHAVEN-MOONSTONE 41.08N 124.09W
03/31/2012 M85 MPH HUMBOLDT CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED A THUNDERSTORM WIND GUST
OF 85 MPH AT PATRICKS POINT.
&&
STPLocal storm report, Mar 31, 4:21 PM PDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
421 PM PDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 3 ENE MYERS FLAT 40.29N 123.82W
03/31/2012 E0.25 INCH HUMBOLDT CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTS SMALL HAIL FALLING FOR
THE LAST 5 MINUTES. WINDS GUSTING UP TO 40 MPH.
&&
STPSpecial weather statement, Mar 31, 4:23 PM PDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
423 PM PDT SAT MAR 31 2012
CAZ001-003-010000-
HUMBOLDT CA-
423 PM PDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 500 PM PDT
AT 420 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF ARCATA...MOVING NORTHEAST AT
45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM....ALONG WITH
HEAVY RAIN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4136 12390 4122 12368 4091 12415 4094 12415
4098 12413 4104 12414 4104 12415 4105 12416
TIME...MOT...LOC 2323Z 220DEG 37KT 4097 12415
BFGSpecial weather statement, Mar 31, 4:31 PM PDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
431 PM PDT SAT MAR 31 2012
CAZ002-003-076-010015-
MENDOCINO CA-TRINITY CA-
431 PM PDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
TRINITY COUNTY IN NORTHWEST CALIFORNIA
MENDOCINO COUNTY IN NORTHWEST CALIFORNIA
UNTIL 515 PM PDT
AT 429 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF FORT BRAGG...MOVING NORTHEAST AT
40 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM....ALONG WITH
HEAVY RAIN AND DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...FORT BRAGG...
LAYTONVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3947 12382 3949 12382 3954 12378 3957 12378
3960 12380 4009 12338 3993 12314 3940 12382
3941 12383 3945 12383
TIME...MOT...LOC 2331Z 221DEG 37KT 3957 12375
BFGSpecial weather statement, Mar 31, 4:38 PM PDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
438 PM PDT SAT MAR 31 2012
CAZ002-003-076-010030-
HUMBOLDT CA-MENDOCINO CA-TRINITY CA-
438 PM PDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
TRINITY COUNTY IN NORTHWEST CALIFORNIA
MENDOCINO COUNTY IN NORTHWEST CALIFORNIA
HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 530 PM PDT
AT 433 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
RICHARDSON GROVE TO 7 MILES SOUTHEAST OF ROCKPORT...AND MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS....ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
ALDERPOINT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4025 12361 4009 12338 3963 12379 3969 12380
3971 12383 3975 12385 3979 12385 3982 12386
3984 12389 3990 12392
TIME...MOT...LOC 2338Z 233DEG 34KT 3999 12380 3970 12369
BFGSpecial weather statement, Mar 31, 4:41 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
441 PM PDT SAT MAR 31 2012
CAZ001-003-010015-
HUMBOLDT CA-
441 PM PDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 515 PM PDT
AT 437 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
ARCATA TO 8 MILES NORTHEAST OF PETROLIA...AND MOVING NORTHEAST AT 40
MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS....ALONG WITH
HEAVY RAIN AND DANGEROUS LIGHTNING.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4089 12397 4115 12369 4107 12369 4050 12383
4040 12396 4028 12424
TIME...MOT...LOC 2341Z 221DEG 37KT 4088 12393 4041 12413
BFGThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:11 PM PDT | Areal Flood Advisory | EKA | Del Norte, Humboldt | 17 hr |
| Mar 30, 9:48 PM PDT | Hazardous Seas Warning | EKA | 11 hr | |
| Mar 31, 3:18 AM PDT | Winter Weather Advisory | EKA | 20 hr | |
| Mar 31, 2:46 PM PDT | Special Marine Warning | EKA | 29 min | |
| Mar 31, 2:52 PM PDT | Hazardous Seas Warning | EKA | 24 hr | |
| Mar 31, 2:52 PM PDT | Special Weather Statement | EKA | Del Norte, Humboldt | 53 min |
| Mar 31, 3:14 PM PDT | Severe Thunderstorm Warning | EKA | Del Norte | 16 min |
| Mar 31, 3:20 PM PDT | Special Marine Warning | EKA | 40 min | |
| Mar 31, 3:27 PM PDT | Special Weather Statement | EKA | Humboldt | 48 min |
| Mar 31, 3:30 PM PDT | Special Weather Statement | EKA | Humboldt, Mendocino | 60 min |
| Mar 31, 4:00 PM PDT | Special Marine Warning | EKA | 45 min | |
| Mar 31, 4:23 PM PDT | Special Weather Statement | EKA | Humboldt | 37 min |
| Mar 31, 4:31 PM PDT | Special Weather Statement | EKA | Mendocino | 44 min |
| Mar 31, 4:38 PM PDT | Special Weather Statement | EKA | 52 min |
Nearby
Special Weather Statements in California, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.